Alert archive / California / Wind Advisories in 2018

Wind Advisory 16, NWS Los Angeles, CA

March 3, 2018

NWS Los Angeles, CA issued this wind advisory at Mar 3, 2018, 10:44 AM PST. It took effect at Mar 3, 2018, 10:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2018, 10:44 AM PST (18:44 UTC)
In effect from
Mar 3, 2018, 10:00 PM PST
Expired
Mar 4, 2018, 5:00 AM PST
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

721 
WWUS76 KLOX 031844
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1044 AM PST Sat Mar 3 2018

...GUSTY WINDS TO AFFECT SANTA BARBARA SOUTH COAST TONIGHT...

.Gusty winds will form along the Santa Barbara south coast this 
evening as the the winds shift to a more northerly direction.

CAZ039-040245-
/O.NEW.KLOX.WI.Y.0016.180304T0600Z-180304T1400Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
1044 AM PST Sat Mar 3 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 10 PM this evening to 6 AM
PST Sunday. 

* WINDS and TIMING...Northerly winds between 25 and 30 mph with
  gusts to 35 mph will form as the winds shift from the west to a
  more northerly direction tonight beginning at about 10 pm. The
  main area will be along the stretch from Refugio to Goleta.

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
3 follow-up statements
356 
WWUS76 KLOX 040144
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
544 PM PST Sat Mar 3 2018

...GUSTY WINDS TO AFFECT SANTA BARBARA SOUTH COAST TONIGHT...

...COLD AIR MASS SETTLING INTO THE REGION TONIGHT...

.Gusty winds will form along the Santa Barbara south coast this
evening as the the winds shift to a more northerly direction.
In wind-sheltered areas, cold overnight temperatures will bring
areas of frost to the area.

CAZ034-035-040945-
/O.NEW.KLOX.FR.Y.0010.180304T0800Z-180304T1700Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
544 PM PST Sat Mar 3 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Frost Advisory for the Central Coast. This advisory is in effect 
from midnight tonight to 9 AM PST Sunday. 

* TEMPERATURE...Temperatures will drop to between 32 and 35
  degrees across the Central Coast between late tonight and early
  Sunday morning.

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ044-045-088-040945-
/O.NEW.KLOX.FR.Y.0010.180304T0800Z-180304T1700Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, and Valencia
544 PM PST Sat Mar 3 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Frost Advisory for the Ventura County and Santa Clarita Valleys.
This advisory is in effect from midnight tonight to 9 AM PST 
Sunday.

* TEMPERATURE...Temperatures will drop to between 32 and 35
  degrees across the Central Coast between late tonight and early
  Sunday morning.

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ039-040945-
/O.CON.KLOX.WI.Y.0016.180304T0600Z-180304T1400Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
544 PM PST Sat Mar 3 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM PST SUNDAY...

* WINDS and TIMING...Northwest to north winds will increase to
  between 20 and 30 mph with gusts to 35 mph late this evening. 
  The main area will be along the stretch from Refugio to Goleta.
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
279 
WWUS76 KLOX 040528
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
928 PM PST Sat Mar 3 2018

...GUSTY WINDS TO AFFECT SANTA BARBARA SOUTH COAST TONIGHT...

...COLD AIR MASS SETTLING INTO THE REGION TONIGHT...

.Gusty winds will form along the Santa Barbara south coast this
evening as the the winds shift to a more northerly direction. In
wind-sheltered areas, cold overnight temperatures will bring
areas of frost to the area.

CAZ034-035-041130-
/O.CON.KLOX.FR.Y.0010.180304T0800Z-180304T1700Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
928 PM PST Sat Mar 3 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* TEMPERATURE...Temperatures will drop to between 32 and 35 
  degrees across the Central Coast between late tonight and 
  early Sunday morning. 

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ044-045-088-041130-
/O.CON.KLOX.FR.Y.0010.180304T0800Z-180304T1700Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, and Valencia
928 PM PST Sat Mar 3 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* TEMPERATURE...Temperatures will drop to between 32 and 35 
  degrees across the Central Coast between late tonight and 
  early Sunday morning. 

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ039-041130-
/O.CON.KLOX.WI.Y.0016.180304T0600Z-180304T1400Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
928 PM PST Sat Mar 3 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY...

* WINDS and TIMING...Northwest to north winds will increase to
  between 15 and 25 mph with gusts to 35 mph. The strongest winds
  will occur from Refugio to Goleta.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
267 
WWUS76 KLOX 041300
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
500 AM PST Sun Mar 4 2018

CAZ039-041400-
/O.CAN.KLOX.WI.Y.0016.000000T0000Z-180304T1400Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
500 AM PST Sun Mar 4 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Winds have diminished to below advisory levels.

$$

CAZ034-035-041700-
/O.CON.KLOX.FR.Y.0010.000000T0000Z-180304T1700Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
500 AM PST Sun Mar 4 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...Temperatures will drop to between 32 and 35
  degrees across the Central Coast early this morning.

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

CAZ044-045-088-041700-
/O.CON.KLOX.FR.Y.0010.000000T0000Z-180304T1700Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, and Valencia
500 AM PST Sun Mar 4 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...Temperatures will drop to between 32 and 35
  degrees across the Central Coast early this morning.

* IMPACTS...Frost can damage sensitive plants and harm pets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is imminent. Measures should be
taken to protect sensitive outdoor plants. Pets should be brought
indoors.

&&

$$

asr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:25 AM PST, 19 minutes earlier.

Area forecast discussion, Mar 3, 10:25 AM PST, 19 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1025 AM PST Sat Mar 3 2018

.SYNOPSIS...03/1024 AM.

The low will bring precipitation and breezy winds, especially in the
mountains, tonight. The low will exit on Sunday and temperatures
should be above normal from Monday to Wednesday as a high builds
in with offshore flow. The onshore flow will return on Thursday
for a cooling trend. Then a small storm system will bring possible
precipitation to the central coast by Thursday night, and spread
over the entire region on Friday.

&&

.SHORT TERM (TDY-MON)...03/913 AM.

Upper level trough and embedded disturbances moving over the region
today bringing scattered showers. Rainfall totals in the last 12
hours have been anywhere from a tenth to a quarter inch along the
coasts and valleys to a third to a half inch in the foothills and
mountains. SPC has SLO County in a general thunder risk today,
but none of the current model guidance indicating a threat so
keeping it limited to rain and rain showers for now. The most
intense rain falling at the moment is in a band south of the
Channel Islands which is moving east. If it holds together it
could bring a brief period of rain to LAX around 10 am. Focusing
on the short term for now and the forecast looks to be on track
for that.

*** From Previous Discussion ***

The upper low has modified some over the past few days and now
has central hgts of 530 DM and is just off the Oregon coast. The
back edge of a post frontal trof is over southern MRY and extends
to the SW into the ocean. There are numerous showers in the region
ahead of the trof. Of particular note is a jet streak that is
zipping into the area from the west. This jet streak is providing
enough energy to really enhance the shower activity. There will be
a little lull in the shower activity at this band moves through
the area later this morning but then they will pick up again in
the afternoon as the final impulse of this system moves into the
Central Coast. The showers will persist into evening but then NVA
will move into the area and the showers will taper off and end.
Snow levels have fallen to between 4000 and 5000 feet and there
will be some local snows down to 3500 ft in the heavier showers.
Precip amounts will vary considerably from location to location
since the rainfall will be from random shower activity but most
areas will see between .15 and .35 of an inch of rain. In the
mountains 3 to 6 inches of new snow will fall above 5000 feet with
lesser amounts below. The winter storm warning was converted to a
winter weather advisory due the reduced amounts of snow and
winds. Max temps again will struggle to even reach 60 degrees and
will be 12 to 18 degrees blow normal.

Things will clear out on Sunday as the upper low finally pushes to
the east. Dry NW flow moves in ahead of a east pack ridge. There
will be a little north push as sfc high pressure moves into the
north of the forecast area. There will be some 15 to 25 mph gusts
through the I-5 corridor and the SBA south coast. Max temps will
rise some but will still be well below normal.

A ridge moves over the state on Monday and hgts rise to about 570
DM. More importantly, offshore flow sets up as high pressure
builds into the great basin. The offshore flow looked stronger
last night and now it looks like the northeast wind gusts will be
under advisory criteria. Max temps however will jump 8 to 12
degrees and most areas will see afternoon temps right near normal.

.LONG TERM (TUE-FRI)...03/330 AM.

Both the EC and the GFS agree that high pressure and weak offshore
flow will dominate the weather Tuesday and Wednesday. Skies will
be mostly clear and there will be some light offshore morning
breezes but nothing too much. Max temps will be the weather story
with another 8 to 10 degrees of warming across most of the coasts
and vlys which will bring max temps around 10 degrees above
normal. Very similar conds Wednesday save for a couple degrees of
cooling across the coasts and vlys and offshore flow relaxes.

And impulse will knock the ridge down and to the east on Thursday.
Moist southwesterly flow will set up across the region and clouds
will be on the increase. Max temps will decrease with less
sunshine and more onshore flow.

A chance of rain will move into the Central Coast Thursday night
as a small system moves into the central portion of the state.
This strom will then bring rain chances to the entire area on
Friday with much cooler max temps.

&&

.AVIATION...03/1825Z.

At 1757Z at KLAX, there was no marine layer nor a sfc based
inversion.

Moderate confidence in current forecast. Cigs will likely change
more than a few times between Low MVFR, High MVFR and LOW VFR.
Scattered shower activity will bring a 50 percent chc of a shower
to any TAF site through 22Z and through 03Z for TAF sites in Los
Angeles County.

KLAX...Moderate confidence in 18Z TAF. cigs will vary back and
forth between VFR and MVFR through 22Z. There will be numerous
light showers through 22Z with less of a chance through 03z. Very
high confidence in westerly winds. becoming northerly after
midnight.

KBUR...Moderate confidence in 18Z TAF. cigs will vary back and
forth between VFR and MVFR through 22Z. There will be numerous
light showers through 22Z with less of a chance through 03z.

&&

.MARINE...03/1016 AM.

For the Outer Waters, moderate confidence in current forecast.
High confidence in Small Craft Advisory (SCA) conditions due to
hazardous seas through this evening. There is a 40% chance of SCA
level northwest winds developing this afternoon through tonight.
There is a better chance for SCA level wind gusts for the southern
portion of the outer waters from NW of San Nicolas Island.

For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, high confidence in
SCA conditions for hazardous seas through this evening with a 30%
chance of SCA level northwest winds Sunday afternoon/evening.

For the waters south of Point Conception, high confidence in
forecast as winds and seas are expected to remain below SCA levels
through mid-week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 AM PST Sunday for zones
      34-35. (See LAXCFWLOX).
     Winter Weather Advisory in effect until 9 PM PST this evening
      for zones 52>54. (See LAXWSWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 9 PM
      PST this evening for zones 645-670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

Gusty northeast winds possibly to advisory levels can be expected
Mon night into Tue morning over portions of Ventura and Los
Angeles Counties. There will also be areas of frost over portions
of the inland coastal areas and valleys Saturday night into Sunday
morning, and again Sunday night into Monday morning. Otherwise,
no significant hazards are expected thru next Friday.

&&

PUBLIC...Rorke/jld
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...STu

weather.gov/losangeles

In the hours before

Local storm report, Mar 3, 7:02 AM PST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
702 AM PST SAT MAR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     NON-TSTM WND GST GRASS MOUNTAIN          34.64N 118.41W
03/02/2018  M57 MPH          LOS ANGELES        CA   MESONET

            MESONET STATION GMTC1, GRASS MOUNTAIN.

&&

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:20 AM PSTAreal Flood AdvisoryLOXSanta Barbara115 min
Mar 3, 5:34 AM PSTAreal Flood AdvisoryLOXVentura116 min

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.